Alert archive / Michigan / Winter Storm Warnings in 2019

Winter Storm Warning 6, NWS Gaylord, MI

February 5, 2019

NWS Gaylord, MI issued this winter storm warning at Feb 5, 2019, 8:10 PM EST. It took effect at Feb 5, 2019, 10:00 PM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 5, 2019, 8:10 PM EST (01:10 UTC)
In effect from
Feb 5, 2019, 10:00 PM EST
Expired
Feb 6, 2019, 7:00 AM EST
In force
9 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

875 
WWUS43 KAPX 060110
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
810 PM EST Tue Feb 5 2019

MIZ015-061000-
/O.UPG.KAPX.WW.Y.0012.190206T0300Z-190206T1200Z/
/O.NEW.KAPX.WS.W.0006.190206T0300Z-190206T1200Z/
Mackinac-
Including the city of St. Ignace
810 PM EST Tue Feb 5 2019

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST WEDNESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 8
  inches. Light freezing drizzle also possible toward morning.

* WHERE...Mackinac County.

* WHEN...Until 7 AM EST Wednesday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions, 
  including during the morning commute on Wednesday. Expect 
  significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means significant amounts of snow, sleet
and ice will make travel very hazardous or impossible.

&&

$$

MIZ008-061000-
/O.CON.KAPX.WW.Y.0012.190206T0300Z-190206T1200Z/
Chippewa-
Including the city of Sault Ste. Marie
810 PM EST Tue Feb 5 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

* WHAT...Snow expected. Snow will be heavy at times in central and
  southern Chippewa County. Total snow accumulations of 2 to 7 
  inches are expected. The highest amounts will be south of M-28.

* WHERE...Chippewa County.

* WHEN...Until 7 AM EST Wednesday.

* ADDITIONAL DETAILS...Plan on slippery road conditions, 
  including during the morning commute on Wednesday. Expect 
  reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

&&

$$

MIZ020-021-025>027-031>033-061000-
/O.CON.KAPX.WW.Y.0012.190206T0300Z-190206T1500Z/
Leelanau-Antrim-Benzie-Grand Traverse-Kalkaska-Manistee-Wexford-
Missaukee-
Including the cities of Northport, Mancelona, Frankfort, 
Traverse City, Kalkaska, Manistee, Cadillac, and Lake City
810 PM EST Tue Feb 5 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...

* WHAT...Snow transitioning to freezing drizzle. Total snow
  accumulations of up to two inches and ice accumulations of a
  light glaze are expected.

* WHERE...Portions of Northern Lower Michigan.

* WHEN...Until 10 AM EST Wednesday.

* ADDITIONAL DETAILS...Plan on slippery road conditions, 
  including during the morning commute on Wednesday. Expect 
  reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Expect slippery
roads and limited visibilities, and use caution while driving.

&&

$$

MIZ022>024-028>030-034>036-041-042-061000-
/O.CON.KAPX.WW.Y.0012.190206T0600Z-190206T1800Z/
Otsego-Montmorency-Alpena-Crawford-Oscoda-Alcona-Roscommon-Ogemaw-
Iosco-Gladwin-Arenac-
Including the cities of Gaylord, Atlanta, Alpena, Grayling, Mio, 
Harrisville, Houghton Lake, West Branch, Tawas City, Gladwin, 
and Standish
810 PM EST Tue Feb 5 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM
EST WEDNESDAY...

* WHAT...Snow transitioning to freezing drizzle. Total snow 
  accumulations of up to two inches and ice accumulations of up to
  one tenth of an inch are expected.

* WHERE...Portions of Northern Lower Michigan.

* WHEN...From 1 AM to 1 PM EST Wednesday.

* ADDITIONAL DETAILS...The ice will result in difficult travel 
  conditions, including during the morning commute on Wednesday. 
  Expect reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Expect slippery
roads and limited visibilities, and use caution while driving.

&&

$$

MIZ016>019-061000-
/O.CON.KAPX.WW.Y.0012.190206T0300Z-190206T1500Z/
Emmet-Cheboygan-Presque Isle-Charlevoix-
Including the cities of Petoskey, Cheboygan, Rogers City, 
and Charlevoix
810 PM EST Tue Feb 5 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...

* WHAT...Snow transitioning to freezing drizzle. Total snow
  accumulations of 2 to 4 inches and ice accumulations of a light
  glaze are expected.

* WHERE...Emmet, Cheboygan, Presque Isle and Charlevoix Counties.

* WHEN...Until 10 AM EST Wednesday.

* ADDITIONAL DETAILS...Plan on slippery road conditions, 
  including during the morning commute on Wednesday. Expect 
  reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Expect slippery
roads and limited visibilities, and use caution while driving.

&&

$$

http://www.weather.gov/gaylord
3 follow-up statements
163 
WWUS43 KAPX 060249
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
949 PM EST Tue Feb 5 2019


MIZ015-061100-
/O.CON.KAPX.WS.W.0006.190206T0300Z-190206T1200Z/
Mackinac-
Including the city of St. Ignace
949 PM EST Tue Feb 5 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

* WHAT...Heavy snow expected. Snowfall rates of 1 to 2 inches per
  hours at times. Total snow accumulations of 4 to 8 inches. 
  Light freezing drizzle also possible toward morning.

* WHERE...Mackinac County.

* WHEN...Until 7 AM EST Wednesday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions, 
  including during the morning commute on Wednesday. Expect 
  significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means significant amounts of snow, sleet
and ice will make travel very hazardous or impossible.

&&

$$

MIZ008-061100-
/O.CON.KAPX.WW.Y.0012.190206T0300Z-190206T1200Z/
Chippewa-
Including the city of Sault Ste. Marie
949 PM EST Tue Feb 5 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

* WHAT...Snow expected. Snow will be heavy at times in central and
  southern Chippewa County, with snowfall rates of an inch per
  hour at times. Total snow accumulations of 2 to 7 inches are
  expected. The highest amounts will be south of M-28.

* WHERE...Chippewa County.

* WHEN...Until 7 AM EST Wednesday.

* ADDITIONAL DETAILS...Plan on slippery road conditions, 
  including during the morning commute on Wednesday. Expect 
  reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

&&

$$

MIZ020-021-025>027-031>033-061100-
/O.CON.KAPX.WW.Y.0012.190206T0300Z-190206T1500Z/
Leelanau-Antrim-Benzie-Grand Traverse-Kalkaska-Manistee-Wexford-
Missaukee-
Including the cities of Northport, Mancelona, Frankfort, 
Traverse City, Kalkaska, Manistee, Cadillac, and Lake City
949 PM EST Tue Feb 5 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...

* WHAT...Snow transitioning to freezing drizzle. Total snow 
  accumulations of up to two inches and ice accumulations of a 
  light glaze are expected.

* WHERE...Portions of Northern Lower Michigan.

* WHEN...Until 10 AM EST Wednesday.

* ADDITIONAL DETAILS...Plan on slippery road conditions, 
  including during the morning commute on Wednesday. Expect 
  reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Expect slippery
roads and limited visibilities, and use caution while driving.

&&

$$

MIZ022>024-028>030-034>036-041-042-061100-
/O.CON.KAPX.WW.Y.0012.190206T0600Z-190206T1800Z/
Otsego-Montmorency-Alpena-Crawford-Oscoda-Alcona-Roscommon-Ogemaw-
Iosco-Gladwin-Arenac-
Including the cities of Gaylord, Atlanta, Alpena, Grayling, Mio, 
Harrisville, Houghton Lake, West Branch, Tawas City, Gladwin, 
and Standish
949 PM EST Tue Feb 5 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM
EST WEDNESDAY...

* WHAT...Snow transitioning to freezing drizzle. Total snow 
  accumulations of up to two inches and ice accumulations of up 
  to one tenth of an inch are expected.

* WHERE...Portions of Northern Lower Michigan.

* WHEN...From 1 AM to 1 PM EST Wednesday.

* ADDITIONAL DETAILS...The ice will result in difficult travel 
  conditions, including during the morning commute on Wednesday. 
  Expect reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Expect slippery
roads and limited visibilities, and use caution while driving.

&&

$$

MIZ016>019-061100-
/O.CON.KAPX.WW.Y.0012.190206T0300Z-190206T1500Z/
Emmet-Cheboygan-Presque Isle-Charlevoix-
Including the cities of Petoskey, Cheboygan, Rogers City, 
and Charlevoix
949 PM EST Tue Feb 5 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...

* WHAT...Snow transitioning to freezing drizzle. Total snow 
  accumulations of 2 to 4 inches and ice accumulations of a 
  light glaze are expected.

* WHERE...Emmet, Cheboygan, Presque Isle and Charlevoix Counties.

* WHEN...Until 10 AM EST Wednesday.

* ADDITIONAL DETAILS...Plan on slippery road conditions, 
  including during the morning commute on Wednesday. Expect 
  reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Expect slippery
roads and limited visibilities, and use caution while driving.

&&

$$

http://www.weather.gov/gaylord
954 
WWUS43 KAPX 060808
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
308 AM EST Wed Feb 6 2019


MIZ015-061200-
/O.CON.KAPX.WS.W.0006.000000T0000Z-190206T1200Z/
Mackinac-
Including the city of St. Ignace
308 AM EST Wed Feb 6 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WHAT...Heavy snow diminishing. Total snow accumulations of 4 to
  7 inches. 

* WHERE...Mackinac County.

* WHEN...Until 7 AM EST today.

* ADDITIONAL DETAILS...Plan on difficult travel conditions, 
  including during the morning commute on Wednesday. Expect 
  significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means significant amounts of snow, sleet
and ice will make travel very hazardous or impossible.

&&

$$

MIZ008-061200-
/O.CON.KAPX.WW.Y.0012.000000T0000Z-190206T1200Z/
Chippewa-
Including the city of Sault Ste. Marie
308 AM EST Wed Feb 6 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WHAT...Snow diminishing this morning. Total snow accumulations
  of 2 to 6 inches are expected. The highest amounts will be 
  south of M-28.

* WHERE...Chippewa County.

* WHEN...Until 7 AM EST today.

* ADDITIONAL DETAILS...Plan on slippery road conditions, 
  including during the morning commute on Wednesday. Expect 
  reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

&&

$$

MIZ020-021-025>027-031>033-061500-
/O.CON.KAPX.WW.Y.0012.000000T0000Z-190206T1500Z/
Leelanau-Antrim-Benzie-Grand Traverse-Kalkaska-Manistee-Wexford-
Missaukee-
Including the cities of Northport, Mancelona, Frankfort, 
Traverse City, Kalkaska, Manistee, Cadillac, and Lake City
308 AM EST Wed Feb 6 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Snow, mixed at times with sleet, transitioning to
  freezing drizzle this morning. Total snow accumulations of up 
  to two inches and ice accumulations of a light glaze are 
  expected.

* WHERE...Portions of Northern Lower Michigan.

* WHEN...Until 10 AM EST today.

* ADDITIONAL DETAILS...Plan on slippery road conditions, 
  including during the morning commute on Wednesday. Expect 
  reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Expect slippery
roads and limited visibilities, and use caution while driving.

&&

$$

MIZ022>024-028>030-034>036-041-042-061700-
/O.CON.KAPX.WW.Y.0012.000000T0000Z-190206T1800Z/
Otsego-Montmorency-Alpena-Crawford-Oscoda-Alcona-Roscommon-Ogemaw-
Iosco-Gladwin-Arenac-
Including the cities of Gaylord, Atlanta, Alpena, Grayling, Mio, 
Harrisville, Houghton Lake, West Branch, Tawas City, Gladwin, 
and Standish
308 AM EST Wed Feb 6 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...Snow, mixed at times with sleet, transitioning to
  freezing drizzle this morning. Total snow accumulations of up to
  two inches and ice accumulations of a light glaze are expected.

* WHERE...Portions of Northern Lower Michigan.

* WHEN...Until 1 PM EST today.

* ADDITIONAL DETAILS...The ice will result in difficult travel 
  conditions, including during the morning commute on Wednesday. 
  Expect reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Expect slippery
roads and limited visibilities, and use caution while driving.

&&

$$

MIZ016>019-061500-
/O.CON.KAPX.WW.Y.0012.000000T0000Z-190206T1500Z/
Emmet-Cheboygan-Presque Isle-Charlevoix-
Including the cities of Petoskey, Cheboygan, Rogers City, 
and Charlevoix
308 AM EST Wed Feb 6 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Snow transitioning to freezing drizzle. Total snow 
  accumulations of 2 to 4 inches and ice accumulations of a 
  light glaze are expected.

* WHERE...Emmet, Cheboygan, Presque Isle and Charlevoix Counties.

* WHEN...Until 10 AM EST Wednesday.

* ADDITIONAL DETAILS...Plan on slippery road conditions, 
  including during the morning commute on Wednesday. Expect 
  reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Expect slippery
roads and limited visibilities, and use caution while driving.

&&

$$

http://www.weather.gov/gaylord
256 
WWUS43 KAPX 061208
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
708 AM EST Wed Feb 6 2019

MIZ015-061315-
/O.EXP.KAPX.WS.W.0006.000000T0000Z-190206T1200Z/
Mackinac-
Including the city of St. Ignace
708 AM EST Wed Feb 6 2019

...WINTER STORM WARNING HAS EXPIRED...

$$

MIZ008-061315-
/O.EXP.KAPX.WW.Y.0012.000000T0000Z-190206T1200Z/
Chippewa-
Including the city of Sault Ste. Marie
708 AM EST Wed Feb 6 2019

...WINTER WEATHER ADVISORY HAS EXPIRED...

$$

MIZ020-021-025>027-031>033-061500-
/O.CON.KAPX.WW.Y.0012.000000T0000Z-190206T1500Z/
Leelanau-Antrim-Benzie-Grand Traverse-Kalkaska-Manistee-Wexford-
Missaukee-
Including the cities of Northport, Mancelona, Frankfort, 
Traverse City, Kalkaska, Manistee, Cadillac, and Lake City
708 AM EST Wed Feb 6 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Light snow and freezing drizzle. Additional ice 
  accumulations of a light glaze are expected.

* WHERE...Portions of Northern Lower Michigan.

* WHEN...Until 10 AM EST this morning.

* ADDITIONAL DETAILS...The ice will result in very slippery 
  conditions on sidewalks, roads and bridges, including during 
  the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of freezing rain
will cause travel difficulties. Expect slippery roads. Slow down
and use caution while driving.

&&

$$

MIZ022>024-028>030-034>036-041-042-061800-
/O.CON.KAPX.WW.Y.0012.000000T0000Z-190206T1800Z/
Otsego-Montmorency-Alpena-Crawford-Oscoda-Alcona-Roscommon-Ogemaw-
Iosco-Gladwin-Arenac-
Including the cities of Gaylord, Atlanta, Alpena, Grayling, Mio, 
Harrisville, Houghton Lake, West Branch, Tawas City, Gladwin, 
and Standish
708 AM EST Wed Feb 6 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...Light snow and freezing drizzle. Additional ice 
  accumulations of a light glaze are expected.

* WHERE...Portions of Northern Lower Michigan.

* WHEN...Until 1 PM EST this afternoon.

* ADDITIONAL DETAILS...Plan on slippery road conditions, 
  including during the morning commute. Expect reduced 
  visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Expect slippery
roads and limited visibilities, and use caution while driving.

&&

$$

MIZ016>019-061500-
/O.CON.KAPX.WW.Y.0012.000000T0000Z-190206T1500Z/
Emmet-Cheboygan-Presque Isle-Charlevoix-
Including the cities of Petoskey, Cheboygan, Rogers City, 
and Charlevoix
708 AM EST Wed Feb 6 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Light snow and freezing drizzle. Additional ice 
  accumulations of a light glaze are expected.

* WHERE...Emmet, Cheboygan, Presque Isle and Charlevoix Counties.

* WHEN...Until 10 AM EST this morning.

* ADDITIONAL DETAILS...Plan on slippery road conditions, 
  including during the morning commute. Expect reduced 
  visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Expect slippery
roads and limited visibilities, and use caution while driving.

&&

$$

http://www.weather.gov/gaylord

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this winter storm warning went out at Feb 5, 7:06 PM EST, 1 hour 4 minutes earlier.

Area forecast discussion, Feb 5, 7:06 PM EST, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
706 PM EST Tue Feb 5 2019

.UPDATE...
Issued at 706 PM EST Tue Feb 5 2019

Ominous-looking f-gen banded snowfall signature still appears
inbound for northern portions of the forecast area. This banded
structure is a little ragged along its leading edge. Near- term
model guidance continues to prog that this structure breaks down
somewhat with eastward progression. Have kicked snowfall totals
in the Straits and nearby areas another inch higher for now.

&&

.NEAR TERM...(Through Tonight)
Issued at 310 PM EST Tue Feb 5 2019

...More messy weather tonight...

High impact weather potential: Combination of snow and freezing rain
will result in some hazardous driving conditions later tonight
through Wednesday morning.

Pattern synopsis/forecast: Short reprieve from the very active
weather across the Great Lakes this afternoon as southern extent of
northern Ontario centered high pressure builds through the region.
This has punted earlier lake effect snows mostly out of our area,
along with scattering out the clouds for much of the area. Of
course, temperatures are considerably colder than this time
yesterday, with current readings ranging from the lower teens across
eastern upper, and through the teens and into the 20s across
northern lower.

All attention for the next 24 hours centered on rather subtle wave
ejecting northeast through the Central Plains this afternoon. Nice
elongated upper jet core tied to this feature, along with a direct
western Gulf of Mexico moisture connection. This wave will rotate
rapidly across Michigan tonight, bringing a myriad of precipitation
types along with it.

Primary forecast concerns/challenges: Snow and ice amounts tonight
and attendant headline decisions.

Details: Band of deeper moisture and forcing via elevated warm air
advection/transit fgen dynamics spreads across the area from west to
east this evening and overnight. Per sounding and cross section
analysis, expect precipitation to arrive as all snow. While
primarily snow should continue to fall across eastern upper through
the overnight, a much more formidable precipitation type forecast
remains for areas south of the big bridge, with both an arrival of
an elevated warm nose and loss of moisture through the favored ice
nucleation layer by later tonight. Hi-res guidance progs concur,
showing a transition to sleet and freezing drizzle/very light
freezing rain from the southwest during the overnight.

Headline decisions: Overnight crew set things up nicely across
northern lower Michigan, already issuing advisories with the early
morning update. While specific snow amounts (1 to 4 inches, heaviest
totals across the Tip of the Mitt counties), and ice accumulations
(under a tenth of an inch, highest south of Grand Traverse Bay) will
not reach advisory levels, combination of both will no doubt result
in some hazardous driving conditions. Have introduced an advisory
for eastern upper, with a trend upward in snow amounts to 3 to 5
inches. Some of this snow could come down quite heavily at times,
restricting visibility to a quarter of a mile or less.

&&

.SHORT TERM...(Wednesday through Friday)
Issued at 310 PM EST Tue Feb 5 2019

High Impact Weather Potential: Light freezing drizzle possible
Wednesday morning. Freezing rain and snow accumulations Wednesday
night through Friday morning. Gusty winds after ice accumulations.
Lake effect snow Friday.

Primary Forecast Concerns/Challenges: Timing/amounts/exact locations
of freezing rain and snow accumulations Wednesday night through
Friday morning. Gusty winds Thursday night through Friday after ice
accumulations that fell and accrued on trees/powerlines. Lake effect
snow accumulations through Friday.

Low-level moisture advecting ahead of a weak low pressure system
passing through the southern Great Lakes region along with dry mid-
levels will create the potential for some freezing drizzle to mix in
with light snow...mainly over northern lower during the morning
hours of Wednesday. As the morning progresses, sounding profiles
show the loss of ice nucleation and transitioning to all freezing
drizzle, mostly south of the M-32 corridor. This should diminish by
the early afternoon hours from west to east...as said system and
moisture depart to the east and make room for the next approaching
system. Sounding profiles show the saturated levels barely reaching
-10C early on (hence the mix of snow and freezing drizzle) and then
warming to around -5C or more...making the transition to all
freezing drizzle. Any light icing that occurs may cause hazardous
travel, especially on untreated roadways during the morning commute.
Snow accumulations will be greatest over eastern upper, where colder
air aloft and deeper moisture coincide. Additional snow
accumulations after the previous forecast period are forecast to be
less than a half an inch through the morning hours Wednesday. A
brief lull in activity Wednesday afternoon will occur before the
onset of more intense precip/weather arrives as a developing storm
system over the central Mississippi River Valley bears down on the
Great Lakes.

Downright nasty weather... The models are in consensus for a rapidly
deepening low pressure system which is actually forecast to go
through near bombogenesis (1004mb Thursday morning to 981mb Friday
morning). WAA precipitation from aforementioned system over the
Mississippi River Valley begins impacting the forecast area
Wednesday night in the form of freezing drizzle/rain mainly south of
M-72, a wintry mix from M-72 to the straits, and snow over eastern
upper. As the mid-level warmer air continues it's advection
northward during the strengthening of this storm system the mix will
progress northward as well, reaching all of eastern upper by the
late morning hours Thursday. As surface temperatures rise as the
center of the low pressure system continues to deepen and reach into
northern Lake Michigan, any freezing precip will transition to all
rain south of the M-72 corridor during the afternoon hours. Surface
temperatures are progged to stay at or below freezing throughout the
entire day Thursday near the straits, tip of the mitt, and near the
Lake Michigan shoreline down to Leelanau County...this area is
forecast to receive the highest amounts of ice accumulations at this
time (between 0.25 and 0.35"), but it may change as the models
continue to fine tune the exact path of this storm system. The low
pressure system exits the forecast area to the northeast Thursday
night, still strengthening and tightening pressure gradients,
allowing even colder air to begin to filter into the forecast area
on strong northwesterly to west-northwesterly winds, gradually
transitioning any wintry mix and/or freezing precipitation to all
snow and be enhanced by Lake Superior and Lake Michigan. Much colder
air and gusty winds will continue filtering in behind the departing
system into Friday with 850mb temperatures reaching -20C and colder
with ample moisture and west-northwesterly winds producing lake
effect/enhanced snow and blowing snow for the favorable areas in
eastern upper and northwest lower Michigan through Friday and into
Saturday morning.

Any freezing precipitation that accumulated on power lines and trees
will become of great concern as these gusty winds reach down to the
surface Thursday night through Friday...potentially creating power
outages. Winds at the top of the boundary layer Friday reach in
excess of 40kts in forecast soundings...can't rule out some of these
gusts reaching the surface as this storm system deepens rapidly over
the forecast area.

High temperatures will be in the upper teens to low 20s over eastern
upper Wednesday, while northern lower will vary from the mid 20s
near the tip of the mitt to near 30 over the southern portions of
the forecast area. Thursday will be in the 20s over eastern upper
and 30s over northern lower. Lows will be in the teens to low 20s
Thursday morning and single digits to teens above zero Friday
morning.

.LONG TERM...(Friday night through Tuesday)
Issued at 310 PM EST Tue Feb 5 2019

High Impact Weather Potential: Ongoing lake effect snow.

Lake effect snow system will diminish throughout the morning
Saturday as high pressure and drier air move in behind the departing
system. Models are in consensus of high pressure and drier air
returning Saturday...although models have much discrepancy
afterwards with outcomes of chances of another storm system
approaching the Great Lakes region near the end of the weekend and
into the beginning of the next work week to high pressure and dry
air dominating through at least early Tuesday...keep up to date with
future forecasts.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 621 PM EST Tue Feb 5 2019

Next system already pushing into the region. Swath of snow will
impact PLN with several inches tonight. Other sites will see less
in the way of snow, before turning to freezing drizzle. Ongoing
VFR/MVFR will become MVFR/IFR tonight, and thru the day on
Wednesday, with low cigs progged to linger even as precip exits.

Easterly winds, a touch gusty at times.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY from 10 PM this evening to 10 AM EST
Wednesday for MIZ016>021-025>027-031>033.

WINTER WEATHER ADVISORY from 1 AM to 1 PM EST Wednesday for
MIZ022>024-028>030-034>036-041-042.

WINTER WEATHER ADVISORY from 10 PM this evening to 7 AM EST
Wednesday for MIZ008-015.

&&

UPDATE...JZ
NEAR TERM...MB
SHORT TERM...TL
LONG TERM...TL
AVIATION...JZ
Hazardous weather outlook, Feb 5, 3:10 PM EST, 5 hours before
Hazardous Weather Outlook
National Weather Service Gaylord MI
310 PM EST Tue Feb 5 2019

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-061200-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
310 PM EST Tue Feb 5 2019

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Through tonight.

A mix of snow and freezing drizzle is expected across northern
Michigan tonight. Please see Winter Weather Advisories for
further details.

The potential for ice jam development will continue on area
rivers. Flooding may occur rapidly upstream from where any ice
jams develop.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A mix of snow and freezing drizzle will continue across Northern
Lower Michigan Wednesday morning. Please see Winter Weather
Advisories for further details.

Another winter storm will lift into and through the Great Lakes
Thursday and Friday...generating the potential for significant
amounts of snow and freezing rain, gusty winds, and power outages
across Northern Michigan.

The potential for ice jam development will continue on area rivers.
Flooding may occur rapidly upstream from where any ice jams develop.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report wintry precipitation to the
National Weather Service. Reports may be made one of three ways:

Online:    weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
Twitter:  twitter.com/nwsgaylord

&&

For more information visit http://weather.gov/gaylord.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 3:26 PM ESTWinter Storm WarningAPXAntrim, Benzie, Cheboygan, Crawford, Emmet, Grand Traverse and 6 more54 hr
Feb 6, 3:26 PM ESTWinter Weather AdvisoryAPXAlcona, Alpena, Arenac, Gladwin, Iosco, Montmorency and 4 more56 hr

Nearby

Winter Storm Warnings in Michigan, 2019Every winter storm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.